Jump to content

I want off


[fl...]

Recommended Posts

I am on Larazapem 1mg, three times per day and am trying to taper.  I have only been on for 6 weeks.  My physician has put together a schedule which has me off in 25 days.  The schedule is .5 mg twice a day, 1mg before bedtime for 5 days, then cutting the 1mg to .5 for five days, and so on.

 

Help

 

Link to comment
Share on other sites

hi i think getting off is a great idea - welcome to the forum - i when to chat to speak with you but you did not respond - please remember to click the red circle on the right side of the screen - to signify you are not there.

 

a moderator should be by to help you sometime today or tonight to go over your doctors schedule with you - you are a smart person to catch onto the hazards early on - even so a taper schedule needs to be gone over to make things as smooth as possible.

 

 

Link to comment
Share on other sites

Hi Flemingsix,

You haven't been on benzos for terribly long, so you probably won't have too hard a time of it.. That said, the rate and amount your doc wants to do is a bit more than we recommend. The usual recommdation is a 10% cut every 1 to 2 weeks. A better taper for you, I believe, would be to cut by .25mg every week or so, rather than .5mg. That would still be higher than 10%, but I think would be do-able for you. Ask your doc if he/she'd be willing to prescribe you enough to do this.  ;)

Linda

 

Link to comment
Share on other sites

Hi Flemingsix,

You haven't been on benzos for terribly long, so you probably won't have too hard a time of it.. That said, the rate and amount your doc wants to do is a bit more than we recommend. The usual recommdation is a 10% cut every 1 to 2 weeks. A better taper for you, I believe, would be to cut by .25mg every week or so, rather than .5mg. That would still be higher than 10%, but I think would be do-able for you. Ask your doc if he/she'd be willing to prescribe you enough to do this.  ;)

Linda

 

Thanks Linda.  When I wrote the above I was a little groggy, so I left off some useful infomation, I think.  Prior to my .5 mg, .5mg., 1 mg, I had been on 5 mg/day spread out through the day .  I am experiencing serious side affects, should I bump back up?

Link to comment
Share on other sites

Hi Flemingsix,

You haven't been on benzos for terribly long, so you probably won't have too hard a time of it.. That said, the rate and amount your doc wants to do is a bit more than we recommend. The usual recommdation is a 10% cut every 1 to 2 weeks. A better taper for you, I believe, would be to cut by .25mg every week or so, rather than .5mg. That would still be higher than 10%, but I think would be do-able for you. Ask your doc if he/she'd be willing to prescribe you enough to do this.  ;)

Linda

 

Thanks Linda.  When I wrote the above I was a little groggy, so I left off some useful infomation, I think.  Prior to my .5 mg, .5mg., 1 mg, I had been on 5 mg/day spread out through the day .  I am experiencing serious side affects, should I bump back up?

 

linda will have to know how long you  were on the previous dose.

Link to comment
Share on other sites

Thank Silver, I was just about to ask that, lol!

plus a few more questions.

 

1) how long were you on 5mg a day?  and how long ago was that?

 

2)how long were you on 3mgs aday and how long ago was that?

 

3)how long have you been doing your doctor recommended taper?

 

4)What is your dose now?

 

5)What size pills do you have?

 

I think that's all for now! :)

 

Link to comment
Share on other sites

I started Larazap em on 12/12, from an emergency room visit.  I received 11 pills which i took over the course of  week.  I then received 90 pills on 01/03/08 which I took over the course of 3 weeks, per the instructions.  After that, I received another ninety pills on 1/21/08 at which point I decided to taper.  I am now on .5 in the morning, .5 at 2:00 pm and .75 at 10:00 pm
Link to comment
Share on other sites

I started Larazap em on 12/12, from an emergency room visit.  I received 11 pills which i took over the course of  week.  I then received 90 pills on 01/03/08 which I took over the course of 3 weeks, per the instructions.  After that, I received another ninety pills on 1/21/08 at which point I decided to taper.  I am now on .5 in the morning, .5 at 2:00 pm and .75 at 10:00 pm

Link to comment
Share on other sites

I started Larazap em on 12/12, from an emergency room visit.  I received 11 pills which i took over the course of  week.  I then received 90 pills on 01/03/08 which I took over the course of 3 weeks, per the instructions.  After that, I received another ninety pills on 1/21/08 at which point I decided to taper.  I am now on .5 in the morning, .5 at 2:00 pm and .75 at 10:00 pm

Thank Silver, I was just about to ask that, lol!

plus a few more questions.

 

1) how long were you on 5mg a day?  and how long ago was that?

 

2)how long were you on 3mgs aday and how long ago was that?

 

3)how long have you been doing your doctor recommended taper?

 

4)What is your dose now?

 

5)What size pills do you have?

 

I think that's all for now! :)

 

Link to comment
Share on other sites

So for aprox the last 3 weeks you have been on 5mgs a day? Or 3mgs a day? And you just started tapering about a week ago and are at 1.75mgs a day? That's a hefty cut, even for only being on for a short time.

Yes, I think if you are having some serious withdrawal you would be better off and definitely more comfortable bumping up a bit. If you were on 3mg, I would bump up to 2.5 or 2.75. If you were on five mgs, maybe 3 or 3.5.

The thing is though, the higher you bump back up, the more pills you will need to do your taper. Will the doc be willing to allow you to slow down your taper and provide you with enough pills?

You have to make sure of that because you don't want to be half way thru your taper and run out of pills. In that case you would be better off speeding it up now.

But for now, just updose a bit, and give it a few days. Then you can start from there. It's just better to feel somewhat stable when you start your taper. Don't expect to feel perfect, but just at least somewhat manageable.

Find out for sure about your meds.  ;)

Link to comment
Share on other sites

is cramping the sign of anything to come?  I feel my one arm starting to "knot up".  Just thought I would ask.

 

Yes, muscle cramps can be a wd symptom.

Link to comment
Share on other sites

between the 3rd and the 21st, I was on 5mg per day.  I was wondering if you think I should dose more often as well, maybe four times per day. 

 

I will have to say, cutting so drastically and not using smooth dosing from the beginning has been awful.  I have had many of the list symptoms. 

 

Thanks so much for your help.

Link to comment
Share on other sites

between the 3rd and the 21st, I was on 5mg per day.  I was wondering if you think I should dose more often as well, maybe four times per day. 

 

I will have to say, cutting so drastically and not using smooth dosing from the beginning has been awful.  I have had many of the list symptoms. 

 

Thanks so much for your help.

 

Ok well this isn't an exact science, you have to really go by how you feel. But I would go up to 3mgs, and spread it out over 4 times a day, and see how that works for you. Give it a few days and see how you feel. If you still feel really bad and cannot tolerate your symptoms, go up another half to one mg. I don't think you should or really need to go all the way back to five.

Is your doctor on board with you slowing down your taper? 

Link to comment
Share on other sites

Are there known long term side effects to tapering too quickly?

 

If you are worried about what you have been doing, don't worry. It hasn't been too long, or too cold turkey to do any sort of long term stuff to you. Sometimes with a cold turkey, it may take longer to recover completely, but no permanent damage. In some rare cases there have been lingering symptoms, such as tinnitus (ringing in the ear), but you have nothing to be concerned about.  ;D

Link to comment
Share on other sites

you will know when you have them - ok some of mine were i'm dying and i don't care - these were some of the things i was dying from that stupid doctors could not find.

 

1. cancer

2. heart disease

 

then i though nobody likes me everybody hates me i'm going to go eat worms - remember that song when you were a kid - well i lived it though withdrawals.

 

rats and mice running around - well that was real - but nobody could find them but me - sure they could find turds and i caught a rat but whent through 3 exterminators that couldn't find anything but droppings.

 

i am sure i had many others - can't remember now - fortunately we forget fast - or many our brains just aren't up to speed in the memory depart.

Link to comment
Share on other sites

Do the morbid thoughts ever involve other people?

 

sure - most of all me - but other people are involved in wronging me in some way - and sometimes i worry people will die.

 

i worry about the world - people - all kinda of stuff but it was mostly focused on me and dying or being mistreated by others - well maybe that was real - but i was more sensitive to it.

Link to comment
Share on other sites

×
×
  • Create New...